Alert archive / Puerto Rico / Special Weather Statements in 2021

Special Weather Statement, NWS JSJ

September 11, 2021

NWS JSJ issued this special weather statement at Sep 11, 2021, 5:51 PM CDT. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 11, 2021, 5:51 PM CDT (22:51 UTC)
Expired
Sep 11, 2021, 6:15 PM CDT
In force
24 min
Issued by
NWS JSJ
Hail
0.00 in
Wind
30

The radar

The San Juan radar (TJUA), 37 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted.

978 
WWCA82 TJSJ 112251
SPSSJU

Special Weather Statement
National Weather Service San Juan PR
651 PM AST Sat Sep 11 2021
 
PRZ001-005-112315-
San Juan and Vicinity PR-North Central PR-
651 PM AST Sat Sep 11 2021

...A strong thunderstorm will impact portions of San Juan, Carolina, 
Guaynabo, Bayamon, Catano, Toa Baja and Toa Alta Municipalities 
through 715 PM AST...

At 651 PM AST, Doppler radar was tracking a strong thunderstorm over
Guaynabo, moving west at 20 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 1845 6604 1839 6603 1837 6620 1847 6621
      1847 6619 1845 6618 1845 6616 1847 6614
      1845 6614 1843 6610 1845 6609 1847 6613
TIME...MOT...LOC 2251Z 087DEG 17KT 1841 6613 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

$$

DSR

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this special weather statement went out at Sep 11, 4:39 PM CDT, 1 hour 12 minutes earlier.

Area forecast discussion, Sep 11, 4:39 PM CDT, 1 hour 12 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
539 PM AST Sat Sep 11 2021

.SYNOPSIS...
Unstable weather conditions are expected across the forecast area
for the next several days due to the combination of a tropical
wave and a TUTT. This seasonal weather pattern will continue into
the middle of next week as the TUTT and additional deep tropical
moisture will enhance shower and thunderstorm activity. Relatively
marine conditions will continue for the next few days.

&&

.SHORT TERM...Tonight through Monday...

The combination of a tropical wave and an upper level trough over
the Atlantic calls for moist and unstable weather conditions
through most of the short term period. These features will
continue to increase low level moisture convergence across the
area. That combined with local effects and daytime heating, will
increase the potential for widespread showers and isolated
thunderstorm activity across the area during the afternoons.
Current local guidance suggests that eastern PR and in particular
the northern USVI could see a decent increase in shower activity
on Sunday, while Monday favors central and western PR. Moisture
embedded in the easterly windflow will continue to bring passing
showers in and around the islands during the overnight hours.

The main threat for these areas will be urban and small stream
flooding with the heaviest and most persistent rains.There is good
potential for isolated thunderstorm activity during the afternoon
mainly due to daytime heating, local forcing and the proximity of
the amplifying TUTT.

The expected cloudiness and moisture will will result in near
normal daytime high temperatures for the rest of the short term
forecast.

.LONG TERM...Tuesday through Saturday...From Prev Discussion...

Model guidance continues to suggest unsettled conditions will
prevail Tuesday and Wednesday. The aformentioned TUTT will be
nearly stationary near the Dominican Republic, with the area on
the favorable side for divergence aloft. This in combination with
deep tropical moisture with precipitable water values expected to
range between 2.0-2.2 inches will favor rounds of enhanced shower
and thunderstorm activity, with the potential for urban and small
stream flooding to materialize in areas that see the heaviest and
most persistent rainfall activity.

By Thursday and continuing through the end of the long term
period, as the TUTT weakens and a mid and upper-level ridge builds
overhead, a drier air mass will be moving in aloft. In addition, a
Saharan Air Layer will also be moving in promoting somewhat drier
air at low-levels as well. Therefore, a decrease in the areal
coverage of shower activity seems likely. Nevertheless, strong
daytime heating and local effects in combination with sufficient
low-level moisture will be sufficient to generate afternoon
convection, mainly across the western half of Puerto Rico.

&&

.AVIATION...

Prevailing VFR at all terminals, however passing SHRA with isold
TSRA btw E PR and the U.S. Virgin Islands will cause brief MVFR
enroute btw islands and ovr the regional waters. Winds will be fm
the E-NE around 15KT with occasional gusts. Sea breeze variations
expected at some terminals til 11/23Z. VCTS/VCSH possible at most
terminals durg prd. Aftn SHRA development with isold TSRA over the
interior and west sections of PR will cause brief mountain Top
obscurations with MVFR in SHRA/Isold TSRA til 11/23Z. Winds will
become 10 kts or less aft 11/23Z.

&&

.MARINE...

Mainly tranquil seas of up to 5 feet will prevail during
the next several days along with generally moderate easterly
winds. However, small craft should exerise caution tonight across
the offshore Atlantic waters due to winds up to 20 knots. A
tropical wave will move across the area tonight into Sunday,
increasing shower and thunderstorm activity across the regional
waters. There is a moderate risk of rip currents for most of the
north and east- facing beaches of the local islands for tonight.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  80  90  78  90 /  40  50  40  50
STT  79  88  78  88 /  50  50  50  40

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...None.
VI...None.
AM...None.
&&

SHORT TERM...DS
LONG TERM....FRG
PUBLIC DESK...ICP
Hazardous weather outlook, Sep 11, 3:56 AM CDT, 13 hours 55 minutes before
Perspectivas sobre las Condiciones Peligrosas del Tiempo
Servicio Nacional de Meteorologia en San Juan PR
454 AM AST sabado 11 de septiembre de 2021

AMZ710>745-PRZ001>013-120900-
San Juan y Vecindad-Noreste-Sureste-Este Interior-Norte Central-
Interior Central-Ponce y Vecindad-Noroeste-Oeste Interior-
Mayaguez y Vecindad-Suroeste-Culebra-Vieques-Las aguas costeras
cercanas y lejanas a la costa del Atlantico y Caribe-
454 AM AST sabado 11 de septiembre de 2021

Esta Perspectiva sobre las Condiciones Peligrosas del Tiempo es para
Puerto Rico y las aguas costeras adyacentes del Atlantico.

.Dia Uno...Hoy y esta noche

.Tronadas...Existe el potencial de tronadas con lluvia fuerte y
rafagas de vientos breves esta tarde a traves de sectores del oeste
y suroeste de Puerto Rico.

.Inundaciones...Lluvias fuertes podrian resultar en inundaciones
urbanas y de riachuelos.

.Corrientes marinas...Existe riesgo alto de corrientes marinas
para las playas del norte y sureste de Puerto Rico.

.Calor...Se esperan indices de calor entre 100 y 107 grados en
porciones de areas costeras de Puerto Rico.

.Dias dos hasta el siete...domingo a viernes

Condiciones inestables en los niveles altos ayudaran al desarrollo
de actividad de aguaceros en horas de la tarde a traves de sectores
del oeste e interior de Puerto Rico cada dia. Como resultado, el
peligro de inundaciones y tronadas continue con el potencial de
prevalecer en moderado por los siguientes dias. Se espera un riesgo
de calor moderado a traves de sectores costeros debido a un flujo de
vientos un poco mas del sureste el domingo. El jueves, se esperan
cielos brumosos para el jueves a medida que a una masa de Polvo de
Sahara se filtre a traves del area.

.Comunicado sobre informacion reportada por observadores...

No se espera activacion amplia de observadores. Favor de reportar
cualquier informacion sobre vientos, oleaje y corrientes marinas al
Servicio Nacional de Meteorologia en San Juan mientras siguen las
indicaciones de las autoridades locales y estatales.

AMZ715-725-VIZ001-002-120900-
San Tomas, San John e Islas Adyacentes-Santa Cruz-Aguas cercanas
del Atlantico y aguas costeras adyacentes del Caribe-
454 AM AST sabado 11 de septiembre de 2021

Esta perspectiva sobre las condiciones peligrosas del tiempo es para
Islas Virgenes Estadounidenses y las aguas costeras adyacentes.

.Dia Uno...Hoy y esta noche.

.Corrientes marinas...Hay un riesgo moderado de corrientes marinas
para las playas del noreste y sureste de las islas.

.Calor...Se esperan indices de calor entre 100 y 107 grados en
porciones de areas costeras de St. Thomas y St.John.

.Dias dos hasta el siete...domingo a viernes

Para el fin de semana, se esperan condiciones inestables en los
niveles altos que ayudaran a mantener el peligro de inundaciones y
tronadas a traves de las aguas locales. Se espera un riesgo de calor
moderado a traves de sectores costeros debido a un flujo de vientos
un poco mas del sureste el domingo. El jueves, se esperan cielos
brumosos para el jueves a medida que a una masa de Polvo de Sahara
se filtre a traves del area.

.Comunicado sobre informacion reportada por observadores...

No se espera activacion amplia de observadores. Favor de reportar
cualquier informacion sobre vientos, oleaje y corrientes marinas al
Servicio Nacional de Meteorologia en San Juan mientras siguen las
indicaciones de las autoridades locales y estatales.

In the hours before

Special weather statement, Sep 11, 12:59 PM CDT, 4 hours 52 minutes before
Special Weather Statement
National Weather Service San Juan PR
159 PM AST Sat Sep 11 2021

PRZ006-007-009>011-111930-
Central Interior PR-Mayaguez and Vicinity PR-Western Interior PR-
Southwest PR-Ponce and Vicinity PR-
159 PM AST Sat Sep 11 2021

...Strong thunderstorm will impact portions of Sabana Grande, Las
Marias, Lares, Ponce, Adjuntas, Yauco, Lajas, Guayanilla, Maricao,
Guanica, Jayuya, southeastern San German, Utuado, Juana Diaz and
Penuelas Municipalities through 330 PM AST...

At 157 PM AST, Doppler radar was tracking strong thunderstorms over
Tallaboa Alta, or over Penuelas, moving southwest around 15 mph.

HAZARD...Winds in excess of 30 mph and pea size hail will be
         possible.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Ponce, Yauco, Jayuya, Adjuntas, Guayanilla, Guanica, Sabana Grande,
Utuado, San German, Lajas, Penuelas, Coto Laurel, Santo Domingo,
Tallaboa Alta, Capitanejo, Palomas, Magas Arriba, Liborio Negron
Torres, Tallaboa and Marueno.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and will lead
to localized flooding in some areas. Do not drive your vehicle
through flooded roadways.

&&

LAT...LON 1820 6656 1798 6654 1797 6656 1798 6675
      1801 6677 1795 6684 1795 6690 1797 6692
      1795 6691 1794 6693 1793 6692 1793 6693
      1797 6699 1796 6701 1797 6701 1797 6706
      1810 6706 1830 6675
TIME...MOT...LOC 1757Z 064DEG 13KT 1803 6670

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

RAM
Special weather statement, Sep 11, 1:22 PM CDT, 4 hours 29 minutes before
Comunicado Especial sobre las Condiciones del Tiempo
Servicio Nacional de Meteorologia San Juan PR
159 PM AST sabado 11 de septiembre de 2021

Central Interior PR-Mayaguez y Vecindad PR-Oeste Interior PR-
Suroeste PR-Ponce y Vecindad PR-
159 PM AST sabado 11 de septiembre de 2021

...Tronada fuerte afectara sectores de los municipios de Sabana
Grande, Las Marias, Lares, Ponce, Adjuntas, Yauco, Lajas,
Guayanilla, Maricao, Guanica, Jayuya, San German, Utuado, Juana Diaz
y Penuelas hasta las 330 PM AST...

A la 157 PM AST, el radar Doppler estaba siguiendo tronadas fuertes
sobre Tallaboa Alta, o sobre Penuelas, moviendose hacia el suroeste
a alrededor de 15 mph.

PELIGROS...Vientos en exceso de 30 mph y granizo pequeno seran
           posibles.

RECURSO...Radar.

IMPACTOS...Rafagas de vientos pudieran derrumbar objetos sueltos.
           Danos menores a objetos en el exterior son posibles.

Las localidades impactadas incluyen...
Ponce, Yauco, Jayuya, Adjuntas, Guayanilla, Guanica, Sabana Grande,
Utuado, San German, Lajas, Penuelas, Coto Laurel, Santo Domingo,
Tallaboa Alta, Capitanejo, Palomas, Magas Arriba, Liborio Negron
Torres, Tallaboa y Marueno.

MEDIDAS DE PRECAUCION/PREPARATIVOS...

Si se encuentra en el exterior, considere buscar refugio dentro de
un edificio.

Lluvias torrenciales tambien estan ocurriendo con esta tronada y
pudieran causar inundaciones localizadas en algunas areas. No
conduzca su vehiculo por carreteras inundadas.

&&

TAMANO MAXIMO DE GRANIZO...0.25 PULGADAS
RAFAGA DE VIENTO MAXIMA...30 MPH

RAM/ICP
Special weather statement, Sep 11, 1:45 PM CDT, 4 hours 6 minutes before
Special Weather Statement
National Weather Service San Juan PR
245 PM AST Sat Sep 11 2021

PRZ010-011-111915-
Mayaguez and Vicinity PR-Southwest PR-
245 PM AST Sat Sep 11 2021

...A strong thunderstorm will impact portions of Anasco, Cabo Rojo,
Mayaguez and Hormigueros Municipalities through 315 PM AST...

At 245 PM AST, Doppler radar was tracking a strong thunderstorm over
Hormigueros, moving west at 15 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 1824 6709 1797 6713 1797 6721 1799 6722
      1800 6720 1801 6716 1804 6721 1807 6718
      1807 6720 1809 6720 1813 6717 1814 6719
      1816 6718 1820 6715 1826 6718
TIME...MOT...LOC 1845Z 072DEG 14KT 1816 6716

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

DSR
Special weather statement, Sep 11, 1:49 PM CDT, 4 hours 2 minutes before
Comunicado Especial sobre las Condiciones del Tiempo
Servicio Nacional de Meteorologia San Juan PR
245 PM AST sabado 11 de septiembre de 2021

Mayaguez y Vecindad PR-Suroeste PR-
245 PM AST sabado 11 de septiembre de 2021

...Una tronada fuerte afectara sectores de los municipios de Anasco,
Cabo Rojo, Mayaguez y Hormigueros hasta las 315 PM AST...

A las 245 PM AST, el radar Doppler estaba siguiendo una tronada
fuerte sobre Hormigueros, moviendose hacia el oeste a 15 mph.

PELIGROS...Vientos en exceso de 30 mph y granizo pequeno.

RECURSO...Radar.

IMPACTOS...Rafagas de vientos pudieran derrumbar objetos sueltos.
           Danos menores a objetos en el exterior son posibles.

MEDIDAS DE PRECAUCION/PREPARATIVOS...

Si se encuentra en el exterior, considere buscar refugio dentro de
un edificio.

&&

TAMANO MAXIMO DE GRANIZO...0.25 PULGADAS
RAFAGA DE VIENTO MAXIMA...30 MPH

DSR/ICP
Local storm report, Sep 11, 3:49 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
449 PM AST SAT SEP 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0918 AM     WATER SPOUT      3 S PATILLAS            17.97N 66.01W
09/10/2021                   AMZ735             PR   PUBLIC

            SOCIAL MEDIA POST INDICATED A WATERSPOUT OBSERVED 3 MI
            SOUTH OF THE COAST OF PATILLAS, PR.

&&

FRAMOS
Special weather statement, Sep 11, 5:51 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service San Juan PR
651 PM AST Sat Sep 11 2021

PRZ001-005-112315-
San Juan and Vicinity PR-North Central PR-
651 PM AST Sat Sep 11 2021

...A strong thunderstorm will impact portions of San Juan, Carolina,
Guaynabo, Bayamon, Catano, Toa Baja and Toa Alta Municipalities
through 715 PM AST...

At 651 PM AST, Doppler radar was tracking a strong thunderstorm over
Guaynabo, moving west at 20 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 1845 6604 1839 6603 1837 6620 1847 6621
      1847 6619 1845 6618 1845 6616 1847 6614
      1845 6614 1843 6610 1845 6609 1847 6613
TIME...MOT...LOC 2251Z 087DEG 17KT 1841 6613

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

DSR

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 11, 12:19 PM CDTAreal Flood AdvisoryJSJ3 hr
Sep 11, 12:34 PM CDTAreal Flood AdvisoryJSJ107 min
Sep 11, 12:59 PM CDTSpecial Weather StatementJSJ91 min
Sep 11, 1:45 PM CDTSpecial Weather StatementJSJ30 min
Sep 11, 1:49 PM CDTSpecial Marine WarningJSJ41 min
Sep 11, 2:00 PM CDTAreal Flood AdvisoryJSJ79 min
Sep 11, 5:44 PM CDTAreal Flood AdvisoryJSJ61 min

Nearby

Special Weather Statements in Puerto Rico, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.